Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 97, NWS Milwaukee, WI

November 6, 2015

NWS Milwaukee, WI issued this small craft advisory at Nov 6, 2015, 3:24 PM CST. It took effect at Nov 7, 2015, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2015, 3:24 PM CST (21:24 UTC)
In effect from
Nov 7, 2015, 10:00 AM CST
Expired
Nov 7, 2015, 3:16 PM CST
In force
5 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WHUS73 KMKX 062124
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CST FRI NOV 6 2015

...WEST WINDS WEAKENING INTO THIS EVENING...THEN GUSTY NORTHWEST
WINDS EXPECTED SATURDAY...

.WIND GUSTS HAVE WEAKENED ACROSS THE NEARSHORE WATERS THIS
AFTERNOON...AND WILL CONTINUE TO WEAKEN INTO THIS EVENING.
THUS...THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 6 PM CST
THIS EVENING HAS BEEN CANCELLED.

NORTHWEST WINDS ARE EXPECTED TO BECOME GUSTY FROM MIDDLE MORNING
THROUGH THE AFTERNOON ON SATURDAY...AS A TIGHT PRESSURE GRADIENT
FORMS ACROSS THE REGION. THIS WILL BRING FREQUENT GUSTS TO 25
KNOTS ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. HIGH WAVES
WILL REMAIN OVER THE OPEN WATERS. THE WINDS WILL SUBSIDE BY EARLY
SATURDAY NIGHT.

LMZ643>646-070530-
/O.CAN.KMKX.SC.Y.0096.000000T0000Z-151107T0000Z/
/O.NEW.KMKX.SC.Y.0097.151107T1600Z-151108T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
324 PM CST FRI NOV 6 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST
SATURDAY...
...SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 6 PM CST THIS
EVENING HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST
SATURDAY.  

* WINDS: NORTHWEST WIND INCREASING TO 15 TO 20 KNOTS FROM MIDDLE
  MORNING SATURDAY THROUGH THE AFTERNOON HOURS. FREQUENT GUSTS TO
  25 KNOTS ARE EXPECTED.

* WAVES: WAVES 1 TO 2 FEET SATURDAY MORNING...BUILDING TO 2 TO 4
  FEET IN THE AFTERNOON. WAVES WILL SUBSIDE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
4 follow-up statements
267 
WHUS73 KMKX 070256
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
856 PM CST FRI NOV 6 2015

...GUSTY NORTHWEST WINDS EXPECTED SATURDAY...

.NORTHWEST WINDS ARE EXPECTED TO BECOME GUSTY FROM MIDDLE MORNING
THROUGH THE AFTERNOON ON SATURDAY...AS A TIGHT PRESSURE GRADIENT
FORMS ACROSS THE REGION. THIS WILL BRING FREQUENT GUSTS TO 25
KNOTS ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. HIGH WAVES
WILL REMAIN OVER THE OPEN WATERS. THE WINDS WILL SUBSIDE BY EARLY
SATURDAY NIGHT.

LMZ643>646-071100-
/O.CON.KMKX.SC.Y.0097.151107T1600Z-151108T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
856 PM CST FRI NOV 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SATURDAY...

* WINDS: NORTHWEST WIND INCREASING TO 15 TO 20 KNOTS FROM MIDDLE 
  MORNING SATURDAY THROUGH THE AFTERNOON HOURS. FREQUENT GUSTS 
  TO 25 KNOTS ARE EXPECTED. 

* WAVES: WAVES 1 TO 2 FEET SATURDAY MORNING...BUILDING TO 2 TO 4 
  FEET IN THE AFTERNOON. WAVES WILL SUBSIDE SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
380 
WHUS73 KMKX 070936
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CST SAT NOV 7 2015

...GUSTY NORTHWEST WINDS TODAY...

.NORTHWEST WINDS WILL BECOME GUSTY FROM MID-MORNING THROUGH THE
AFTERNOON...AS A TIGHT PRESSURE GRADIENT LINGERS OVER THE REGION
BETWEEN DEPARTING LOW PRESSURE TO THE NORTHEAST AND HIGH PRESSURE
APPROACHING FROM THE WEST. THIS WILL BRING FREQUENT GUSTS TO 25
KNOTS ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. HIGH WAVES
WILL REMAIN OVER THE OPEN WATERS. THE WINDS WILL SUBSIDE BY EARLY
THIS EVENING.

LMZ643>646-071745-
/O.CON.KMKX.SC.Y.0097.151107T1600Z-151108T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
336 AM CST SAT NOV 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM CST THIS EVENING...

* WINDS: NORTHWEST WIND INCREASING TO 15 TO 25 KNOTS FROM MID-
  MORNING THROUGH THE EARLY AFTERNOON HOURS...EASING TO 10 TO 20
  KNOTS WITH FREQUENT GUSTS TO 25 KNOTS LATER THIS AFTERNOON.

* WAVES: WAVES 1 TO 2 FEET EARLY THIS MORNING...BUILDING TO 2 TO 4
  FEET IN THE AFTERNOON. WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
971 
WHUS73 KMKX 071533
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 AM CST SAT NOV 7 2015

...GUSTY WEST TO NORTHWEST WINDS TODAY...

.WEST TO NORTHWEST WINDS WILL BECOME GUSTY FROM MID-MORNING
THROUGH THE AFTERNOON...AS A TIGHT PRESSURE GRADIENT LINGERS OVER
THE REGION BETWEEN DEPARTING LOW PRESSURE TO THE NORTHEAST AND
HIGH PRESSURE APPROACHING FROM THE WEST. HIGH WAVES WILL REMAIN
OVER THE OPEN WATERS. THE WINDS WILL SUBSIDE BY EARLY THIS
EVENING.

LMZ643>646-072345-
/O.CON.KMKX.SC.Y.0097.151107T1600Z-151108T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
933 AM CST SAT NOV 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: WEST TO NORTHWEST AT 15 TO 25 KNOTS FROM MID-MORNING
  THROUGH THE EARLY AFTERNOON HOURS...EASING TO 10 TO 20 KNOTS
  WITH FREQUENT GUSTS TO 25 KNOTS LATER THIS AFTERNOON.

* WAVES: 1 TO 2 FEET EARLY THIS MORNING...BUILDING TO 2 TO 4 FEET
  IN THE AFTERNOON. THE HIGHEST WAVES WILL BE TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
579 
WHUS73 KMKX 072116
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CST SAT NOV 7 2015

...GUSTY WINDS SUBSIDING ACROSS THE NEARSHORE WATERS...

.GUSTY WEST NORTHWEST WINDS WILL CONTINUE TO SUBSIDE ACROSS THE
NEARSHORE WATERS OF LAKE MICHIGAN INTO THIS EVENING...AS HIGH
PRESSURE MOVES TOWARD THE REGION. THUS...THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

LMZ643>646-072230-
/O.CAN.KMKX.SC.Y.0097.000000T0000Z-151108T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
316 PM CST SAT NOV 7 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WEST NORTHWEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE TO WEAKEN
INTO THIS EVENING. THUS...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 3:10 PM CST, 14 minutes earlier.

Area forecast discussion, Nov 6, 3:10 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CST FRI NOV 6 2015

.SHORT TERM...

TONIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

CURRENT AREA OF STRATUS CLOUDS SHOULD CONTINUE TO SLOWLY ERODE FROM
THE NORTH AND NORTHWEST INTO THE EVENING HOURS. GUSTY WEST WINDS
WILL CONTINUE TO SUBSIDE...AS THE PRESSURE GRADIENT WEAKENS ACROSS
THE AREA.

ANOTHER AREA OF STRATUS CLOUDS MAY MOVE INTO AT LEAST NORTHERN
PORTIONS OF THE AREA LATER THIS EVENING INTO THE OVERNIGHT HOURS.
THERE IS SOME UNCERTAINTY WITH HOW FAR SOUTH IT WILL GO. FOR
NOW...HAVE IT REACHING THE MADISON AND MILWAUKEE AREAS FOR A TIME
LATER TONIGHT. THIS SHOULD HOLD LOWS IN THE MIDDLE 30S ACROSS MOST
OF THE AREA...A BIT WARMER LAKESIDE.

THE CLOUDS SHOULD MOVE/MIX OUT SATURDAY MORNING. SOME DIURNAL
CUMULUS POSSIBLE IN THE AFTERNOON...BUT LEFT OUT FOR NOW DUE TO LOW
CONFIDENCE. GUSTY NORTHWEST WINDS WITH LOW LEVEL MIXING AND TIGHT
PRESSURE GRADIENT ARE EXPECTED BY LATE MORNING INTO THE AFTERNOON.
HIGHS SHOULD REACH THE MIDDLE 40S NORTH AND UPPER 40S SOUTH...AS
CORE OF COLD AIRMASS MOVES THROUGH THE REGION.

SATURDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE HIGH.

HEIGHT RISES ARE EXPECTED SAT NT AND SUN AS AN UPPER RIDGE BUILDS
INTO THE NORTH CENTRAL USA. AT THE SFC...A RIDGE WILL SHIFT EWD
ACROSS SRN WI SAT NT...MAKING FOR A COOL NIGHT BUT WILL MOVE TO
THE MID ATLANTIC STATES BY 00Z MON. SSWLY WINDS WILL DEVELOP ON
SUN WITH WARM ADVECTION AND SUNSHINE BOOSTING 925 MB TEMPS TO
4-6C. THIS WILL YIELD HIGHS IN THE LOWER 50S. A SHORTWAVE TROUGH
SOUTH OF THE UPPER RIDGE OVER THE SRN PLAINS WILL THEN MOVE TO
NORTHERN OR CENTRAL IL BY 00Z TUE AND PASS MON NT. A DRY AIRMASS
WILL KEEP THE FCST DRY. HIGHS MON WILL BE SIMILAR TO SUN.

.LONG TERM...

TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM.

A SHARP UPPER TROUGH OVER THE INTERMOUNTAIN WEST ON TUE WILL TRACK
INTO THE GREAT PLAINS ON WED. THE ECMWF...GFS...AND CANADIAN ALL
AGREE ON STRONG CYCLOGENESIS OVER MO AND IA AND THEN TRACKING
ACROSS SRN WI OR NRN IL FOR WED NT. POP FORECAST HAS INCREASING
POPS TUE NT AND WED WITH LIKELY POPS WED NT. PCPN WILL LIKELY
LINGER ON THU. BRISK NWLY WINDS AND COLD ADVECTION TO PREVAIL ON
THU BUT MILD BEFOREHAND. ANOTHER UPPER TROUGH AND COLD FRONT WILL
FOLLOW FOR FRI BUT QUESTIONABLE ON WHETHER PCPN WILL OCCUR AT THIS
TIME.

&&

.AVIATION/00Z TAFS/...

AREA OF MVFR CATEGORY STRATUS CLOUDS ARE GRADUALLY SCATTERING OUT
FROM THE NORTH...AND SHOULD CONTINUE TO DO SO INTO THE EVENING HOURS
ACROSS TAF SITES. GUSTY WEST WINDS WILL CONTINUE TO WEAKEN INTO
TONIGHT AS WELL.

ANOTHER AREA OF STRATUS CLOUDS FROM MINNESOTA INTO NORTHWEST
WISCONSIN ARE EXPECTED TO MOVE SOUTHEAST INTO TAF SITES LATER THIS
EVENING AND OVERNIGHT. THERE IS SOME UNCERTAINTY HERE WITH HOW FAR
SOUTH THEY WILL MOVE AND IF TAF SITES WILL BE AFFECTED. IT DOES
APPEAR THAT A PERIOD OF AT LEAST BROKEN CLOUDS WILL OCCUR AT TAF
SITES EXCEPT KENOSHA. THEY SHOULD BE VFR OR POSSIBLY MVFR CATEGORY.

GUSTY NORTHWEST WINDS ARE EXPECTED AFTER 16Z SATURDAY THROUGH THE
AFTERNOON HOURS. GUSTS OF 18 TO 22 KNOTS ARE EXPECTED AT TAF SITES.
SOME DIURNAL CUMULUS CLOUDS MAY OCCUR IN THE AFTERNOON...THOUGH
THERE IS SOME UNCERTAINTY WITH THIS AND HAVE LEFT MENTION OUT OF
TAFS FOR NOW.

&&

.MARINE...

CANCELLED THE CURRENT SMALL CRAFT ADVISORY ACROSS THE NEARSHORE
WATERS...AS WIND GUSTS HAVE SUBSIDED BELOW 22 KNOTS FOR THE MOST
PART. THEY WILL CONTINUE TO WEAKEN INTO TONIGHT...AS THE PRESSURE
GRADIENT WEAKENS.

ANOTHER SMALL CRAFT ADVISORY HAS BEEN ISSUED FROM 16Z SATURDAY UNTIL
00Z SUNDAY...AS THE PRESSURE GRADIENT TIGHTENS ONCE AGAIN ACROSS THE
AREA. GUSTY NORTHWEST WINDS TO 25 KNOTS ARE EXPECTED DURING THIS
PERIOD. HIGH WAVES WILL REMAIN OVER THE OPEN WATERS...WITH THE
OFFSHORE FLOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY 10 AM CST SATURDAY UNTIL 6 PM CST SATURDAY
FOR LMZ643>646.

&&

TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD
SATURDAY NIGHT THROUGH FRIDAY...GEHRING
Hazardous weather outlook, Nov 6, 11:05 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1105 AM CST FRI NOV 6 2015

WIZ046-047-051-052-056>060-062>072-071715-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1105 AM CST FRI NOV 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-071715-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1105 AM CST FRI NOV 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR
GUSTY WEST WINDS TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTH WINDS MAY REACH SMALL CRAFT ADVISORY CRITERIA TUESDAY AND
TUESDAY NIGHT AND ON WEDNESDAY DUE TO WEST WINDS...AS LOW
PRESSURE MOVES NEAR LAKE SUPERIOR.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 11:34 PM CSTSpecial Weather StatementMKXMilwaukee, Ozaukee, Walworth, Washington, Waukesha41 min
Nov 5, 11:40 PM CSTSpecial Weather StatementMKXSheboygan35 min

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.